I dont know if my headache is from the rainy weather or the morphine that i just started a week ago and ive had a headache several days now. no ibuprofen or excedrin has helped.
All opioids can cause headaches especially in people sensitive to them. They all raise intercranial pressure that is why they say to never give them to someone with head injuries. For those people who are sensitive to that increased intercranial pressure they will get a headache when they take opioids. Some opioids may cause you to be more sensitive than others. Apparently in you, it is morphine. Sometimes it helps to cut the dose a bit or it may help to change to a different opioid but some people get headaches with all of them and headache is always listed as a side effect of all opioids.
I am also on extended release morphine 30 mg that I take twice a day. I started morphine in April and I would get a headache shortly after taking it and it would last most of the day. The headaches continued for 2 months but shortly after that, they stopped. I was very happy about that because the morphine has helped my chronic pain greatly.
I would give your body some time to get used to the morphine. I would say if you still have a headache after 3 months of taking it, you should look into a different medicine for pain. Because, I know how frustrating those headaches can be, let alone painful. And, like you said, nothing over the counter gets rid of them. I also take oxycodone instant release for breakthrough pain but I was on oxycodone before I started morphine and it didn't cause headaches. So oxycodone may be a better choice. They do have extended release oxycodone.
I also agree with DzooBaby in reference to the increase in intercranial pressure. This is because morphine is a blood vessel dialator. Blood vessel dialation is probably the underlying cause of your headaches. But your body should eventually get used to the blood vessel dialation in 2-3 months, which should get rid of your headaches.
Hope that helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Mar 2010 • 2 answers
Posted 30 Oct 2010 • 1 answer
Posted 23 Feb 2012 • 1 answer
Posted 7 May 2012 • 4 answers
Posted 6 Dec 2012 • 1 answer